Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Having extreme vaginal discharge. Yellowish and smelly. Medication?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I am having extreme vaginal discharge. Yellowish and smelly.
Posted Sat, 31 Aug 2013 in Women's Health
Answered by Dr. S Patra 1 hour later

Thanks for writing to us.

According to your information, I can assume that you are currently suffering from bacterial infection. Most common cause is bacterial vaginosis (BV) or trichomoniasis which are associated with bad smell and grey to yellowish discharge. To confirm the diagnosis, you need to undergo one vaginal swab test.

Here, you need to eliminate certain predisposing factors like diabetes, use of Cu-T or OCP, improper genital hygiene, insertion of foreign object, cervicitis or vaginitis, STD or recent change of sexual partner etc.

TREATMENT: Metronidazole is the drug of choice to treat this type of problem. In mixed vaginal infection, AFS kit (combination of Azithromycin, Fluconazole and Secnidazole) is quite effective. Vaginal suppository can be given at bed time. Your partner also needs same treatment to prevent future recurrence. Kindly, consult with your treating doctor and procure a complete prescription.

Some Preventive measures are as follows:

- Take balanced diet with anti oxidant (like Vitamin-E/ C, selenium, zinc etc) supplements. Drink plenty of water/ juice for better systemic circulation.
- Do not touch/ wipe out genital area too much. Also avoid inserting objects or douching inside vagina.
- Maintain genital hygiene with proper shaving and cleaning. Control body weight by regular exercise.
- Wear only clean & cotton underwear. Don't wear any tight fitting cloths or pants to avoid repeated friction/ irritation.
- Avoid using any type of chemical cosmetics or soap or condoms. Try to avoid any type of sexual activity for at least 2 weeks.

Hope, it helps for your information. If you need any clarification, you can freely ask me.

Wish your good health and take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor